Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Carnitine deficiency Hiv related
Nov 2, 2003

I was having general aches,pains & lethargy and found to have LCarnitine deficiency HIV Related.Can you explain?

Response from Dr. Moyle

It is possible that HIV drugs (especially 'd' nucleoside analogs ddI, d4T, ddC) may affect carnitine metabolism. This has been suggested to be involved in neuropathy and supplements of carnite may help. Carnitine is derived from meat (Latin: carne)and it may be possible for dietary deficiency to contribute. Carnitine deficience may also effect lipid metabolism. Regards Graeme Moyle


Previous
Early HIV exposure questions from Singapore
Next
weight loss and

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement